ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Surface acoustic waves of finite amplitude excited by a monochromatic line source

Kalyanasundaram, N and Anand, GV (1980) Surface acoustic waves of finite amplitude excited by a monochromatic line source. In: Journal of the Acoustical Society of America, 68 (2). pp. 567-574.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (545Kb) | Request a copy
Official URL: http://scitation.aip.org/getabs/servlet/GetabsServ...

Abstract

A technique for obtaining a uniformly valid solution to the problem of nonlinear propagation of surface acoustic waves excited by a monochromatic line source is presented. The method of solution is an extension of the method of strained coordinates wherein both the dependent and independent variables are expanded in perturbation series. A special transformation is proposed for the independent variables so as to make the expansions uniformly valid and also to satisfy all the boundary conditions. This perturbation procedure, carried out to the second order, yields a solution containing a second harmonic surface wave whose amplitude and phase exhibit an oscillatory variation along the direction of propagation. In addition, the solution also contains a second harmonic bulk wave of constant amplitude but varying phase propagating into the medium.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Acoustical Society of America .
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering > Electrical Communication Engineering - Technical Reports
Date Deposited: 03 Feb 2010 11:02
Last Modified: 19 Sep 2010 05:36
URI: http://eprints.iisc.ernet.in/id/eprint/21318

Actions (login required)

View Item View Item